I was in the hospital for a very low phosporus (1.0) and low potassium (3.0). My doctor took a celiac panel blood test and I had an anti-tissue transglutaminase of 107. A small bowel biopsy was normal. Two months later, my anti-tissue transglutaminase level shot up to >300. Does anyone have any idea what this could mean? My PMD and GI MD are at a loss. The GI doc said he's baffled as there is such a high correlation between anti-ttg and celiac. I don't know what to do next.....
Biopsies, although they're considered to be the gold standard when it comes to diagnosing celiac, are not always correct. Consider doing a fecal antibody test and couple it with the genetic test (allele) to look for the presence of celiac disease. You can read about these at enterolab.com.
With that high a level of transglutaminase, I'd suggest you go gluten-free - biopsy or no biopsy. You can do the fecal antibody test while being off of gluten and the results will still be valid.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.